Alert archive / California / Wind Advisories in 2016

Wind Advisory 6, NWS Los Angeles, CA

January 25, 2016

NWS Los Angeles, CA issued this wind advisory at Jan 25, 2016, 7:22 AM PST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2016, 7:22 AM PST (15:22 UTC)
Expired
Jan 25, 2016, 11:00 AM PST
In force
4 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

698 
WWUS76 KLOX 251522
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
722 AM PST MON JAN 25 2016

...GUSTY NORTH WINDS THROUGH LATE THIS MORNING...

...FROST ADVISORY FOR THE OJAI VALLEY LATE TONIGHT THROUGH MONDAY
MORNING...

.A COOL AND DRY AIR MASS WITH LIGHT WINDS WILL ALLOW TEMPERATURES
TO FALL TO NEAR FREEZING IN THE OJAI VALLEY THIS MORNING.
TEMPERATURES WILL FALL INTO THE LOW TO MID 30S. SIMILAR
CONDITIONS WILL BE POSSIBLE LATE TONIGHT AND EARLY TUESDAY
MORNING.

CAZ039-052-054-251900-
/O.NEW.KLOX.WI.Y.0006.160125T1522Z-160125T1900Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA...ACTON...MOUNT WILSON...SANDBERG
722 AM PST MON JAN 25 2016

...WIND ADVISORY IN EFFECT UNTIL 11 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PST THIS MORNING. 


* WINDS...AREAS NORTH WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 50
  MPH WILL DIMINISH LATER THIS MORNING. THE STRONGEST WINDS WILL
  FOCUS NEAR THE INTERSTATE 5 CORRIDOR AND MONTECITO.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS
  101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS
  PASS...AND BELOW THE HILLS OF MONTECITO. GUSTY WINDS WILL MAKE
  DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ044-251700-
/O.CON.KLOX.FR.Y.0003.000000T0000Z-160125T1700Z/
VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU
722 AM PST MON JAN 25 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* TEMPERATURE...33 TO 35 DEGREES FOR TWO OR MORE HOURS. THE 
  COOLEST TEMPERATURES WILL BE IN THE OJAI VALLEY. 

* IMPACTS...POTENTIAL DAMAGE TO SENSITIVE OUTDOOR PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. MEASURES SHOULD BE
TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS. PETS SHOULD BE BROUGHT
INDOORS.

&&

$$
2 follow-up statements
584 
WWUS76 KLOX 251637
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
837 AM PST MON JAN 25 2016

CAZ044-251745-
/O.EXP.KLOX.FR.Y.0003.000000T0000Z-160125T1700Z/
VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU
837 AM PST MON JAN 25 2016

...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

TEMPERATURES HAVE INCREASED TO ABOVE 40 DEGREES THIS MORNING AND
FROST IS NO LONGER EXPECTED TODAY.

$$

CAZ039-052-054-251900-
/O.CON.KLOX.WI.Y.0006.000000T0000Z-160125T1900Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA...ACTON...MOUNT WILSON...SANDBERG
837 AM PST MON JAN 25 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING...

* WINDS...AREAS NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL
  CONTINUE THROUGH LATE THIS MORNING. THE STRONGEST WINDS WILL
  FOCUS NEAR THE INTERSTATE 5 CORRIDOR AND MONTECITO.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

KITTELL
019 
WWUS76 KLOX 251853
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1053 AM PST MON JAN 25 2016

CAZ039-052-054-252000-
/O.EXP.KLOX.WI.Y.0006.000000T0000Z-160125T1900Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA...ACTON...MOUNT WILSON...SANDBERG
1053 AM PST MON JAN 25 2016

...WIND ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING...

WINDS HAVE WEAKENED BELOW ADVISORY STRENGTH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 25, 3:12 AM PST, 4 hours 10 minutes earlier.

Area forecast discussion, Jan 25, 3:12 AM PST, 4 hours 10 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
312 AM PST MON JAN 25 2016

...AVIATION AND MARINE DISCUSSIONS UPDATED...

.SYNOPSIS...

A BUILDING RIDGE OF HIGH PRESSURE AND STRENGTHENING OFFSHORE FLOW
WILL BRING MOSTLY CLEAR SKIES AND A WARMING TREND THROUGH AT LEAST
MID WEEK. THERE IS A CHANCE THAT A LOW PRESSURE SYSTEM WILL BRING
COOLER WEATHER AND RAIN NEXT WEEKEND.

&&

.SHORT TERM (TODAY-WED)... A RIDGE WILL MOVE OVER THE AREA TODAY AND
THEN WILL PERSIST OVER THE STATE THROUGH THURSDAY. AT THE SFC HIGH
PRESSURE WILL STRENGTHEN OVER THE GREAT BASIN TODAY PEAK ON TUESDAY
AND WEAK SLIGHTLY WED AND THU.

ALL OF THIS WILL LEAD TO A DRY FOUR DAYS. SKIES WILL EITHER BE
MOSTLY CLEAR OR PARTLY CLOUDY DEPENDING ON HOW MUCH HIGH CLOUDINESS
MANAGES TO WORK ITS WAY THROUGH THE RIDGE (AND PERHAPS IF YOU ARE
HALF FULL OR HALF EMPTY KIND OF PERSON AS WELL)

THERE WILL BE SUB ADVISORY LEVEL WINDS (15 TO 25 MPH) THROUGH AND
BELOW PASSES AND CANYON THIS MORNING WITH SOME LOCAL GUSTS TO 35
MPH. BETTER OFFSHORE FLOW TUESDAY MORNING ALONG WITH A LITTLE UPPER
AND THERMAL SUPPORT WILL LIKELY LEAD TO SOME ADVISORY LEVEL
NORTHEAST WIND GUSTS IN THE USUAL SANTA ANA PRONE AREAS. THERE WILL
BE CANYON WINDS ON WED AND THU MORNINGS AS WELL BUT MORE LIKELY
THESE WILL BE SUB ADVISORY LEVEL.

THE DRY AIR AND CLEAR SKIES WILL ALLOW GOOD RADIATIONAL COOLING AND
THE INTERIOR SECTIONS WILL HAVE BLO NORMAL TEMPS IN THE WIND
SHELTERED AREAS. THERE IS A FROST ADVISORY IN EFFECT FOR THE OJAI
VALLEY THIS MORNING AND ANOTHER WILL BE LIKELY TUESDAY MORNING AS
WELL.

MAX TEMPS ACROSS THE COASTS AND VLYS WILL RISE EACH DAY. MAX TEMPS
TODAY WILL BE AT OR VERY NEAR TO NORMAL AND TUE-THU WILL ALL HAVE
ABOVE NORMAL TEMPS. BY THURSDAY MAX TEMPS ACROSS THE CSTS AND VLYS
WILL BE 4 TO 8 DEGREES ABOVE NORMAL. DUE TO THE COOL AIR FILTERING
IN FROM THE EAST THE INTERIOR SECTIONS WILL NOT WARM AS MUCH AND
WILL REALLY HAVE TO WAIT UNTIL THU FOR A DECENT JUMP IN MAX TEMPS.

.LONG TERM (FRI-SUN)... AN IMPULSE MOVES INTO THE PAC NW FRIDAY AND
SHIFTS THE RIDGE TO SOUTH OF THE AREA AND ALLOWS BROAD WESTERLY FLOW
TO SET UP OVER THE STATE. THERE WILL LIKELY BE A FAIR AMOUNT OF MID
AND HIGH LEVEL CLOUDS EMBEDDED IN THIS FLOW. THERE WILL STILL BE
OFFSHORE FLOW AT THE SFC AND HGTS DO NOT FALL ALL TOO MUCH SO MAX
TEMPS WILL LIKELY NOT FALL MUCH AT ALL (ESP IF THE HIGH CLOUDS ARE
THIN) THE INTERIOR MAY ACTUALLY WARM A DEGREE OR SO FROM THURSDAYS
READINGS AS THERE WILL BE NO COOL AIR ADVECTION.

A TROF BEGINS TO SET UP ON SATURDAY. THE MDLS ARE DEVELOPING THIS
FEATURE MORE SLOWLY NOW AND IT LOOK MORE AN MORE LIKELY THAT
SATURDAY MORNING AND AFTERNOON WILL BE DRY. CLOUDIER AND COOLER BUT
DRY.

BOTH THE EC AND GFS SWING A TROF THROUGH THE AREA ON SUNDAY. THE EC
WHICH CLEARLY HAS NOT HEARD THAT ITS AN EL NINO YEAR IS RATHER DRY
AND UNIMPRESSIVE WITH DRIER NW FLOW ALOFT. THE GFS ON THE OTHER HAD
DIGS THE TROF FURTHER SOUTH AT SETS UP A MOIST WSW FLOW PATTERN OVER
THE STATE AND BRINGS A RATHER ROBUST STORM OVER THE AREA. THE EC IS
FORECASTING 1 TO 2 TENTHS OF AN INCH OF RAIN WITH THIS SYSTEM AND
THE GFS IS FORECAST 1 TO 2 INCHES OF RAIN. BOTH MDLS HAVE CLUNG TO
THEIR RESPECTIVE SOLUTIONS FOR A DAY AND A HALF NOW. IT WILL BE
INTERESTING TO WATCH THE SOLUTION TO THIS STORM EVOLVE. RIGHT NOW
HAVE SOME BROADBRUSHED CHC POPS IN THE FORECAST AND WILL WAIT FOR A
TINY BE MORE OR MDL CONVERGENCE BEFORE RAISING THEM.

&&

.AVIATION... 25/12Z

AT 07Z AT KLAX... THERE WAS NO NOTABLE INVERSION.

OVERALL... MODERATE TO HIGH CONFIDENCE IN THE 12Z TAFS. THERE IS A
FORTY PERCENT CHANCE OF LIFR CONDITIONS AT KPRB. OTHERWISE VFR
CONDITIONS WILL PREVAIL THROUGHOUT THE FORECAST PERIOD.

KLAX...MODERATE TO HIGH CONFIDENCE IN THE 12Z TAF. THERE IS A TWENTY
PERCENT CHANCE OF EAST WINDS GREATER THAN SEVEN KNOTS 14Z-19Z.
OTHERWISE VFR CONDITIONS WILL PREVAIL THROUGHOUT THE FORECAST
PERIOD.

KBUR...HIGH CONFIDENCE IN THE 12Z TAF. VFR CONDITIONS WILL PREVAIL
THROUGHOUT THE FORECAST PERIOD.

&&

.MARINE... 25/230 AM.

SMALL CRAFT ADVISORY CONDITIONS WITH NORTHWEST WINDS WILL PERSIST
ACROSS THE OUTER WATERS THROUGH LATE THIS MORNING.

AN INCREASING WEST SWELL WILL ARRIVE ON WEDNESDAY AND CREATE
ADVISORY LEVEL SEA CONDITIONS FOR THE NORTHERN AND CENTRAL OUTER
WATERS THROUGH FRIDAY. NORTHWEST WINDS WILL INCREASE ON WEDNESDAY AS
WELL THOUGH IT IS UNCERTAIN AT THIS TIME IF THEY WILL DEVELOP TO
ADVISORY LEVELS.

&&

.BEACHES... 25/230 AM.

A HIGH SURF ADVISORY MAY BE NEEDED BY WEDNESDAY FOR THE CENTRAL
COAST AS SURF WILL LIKELY BUILD TO NEAR 10 FEET. SURF MAY DEVELOP
EVEN HIGHER BY FRIDAY AND IF SO THIS WOULD LIKELY RESULT IN A HIGH
SURF WARNING FOR THE CENTRAL COAST AND AN ADVISORY ELSEWHERE.

&&
&&

.LOX WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
MODERATE RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...RORKE
AVIATION...KJ
MARINE...KJ
SYNOPSIS...KAPLAN

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 24, 3:12 PM PST, 16 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
312 PM PST SUN JAN 24 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-251400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
312 PM PST SUN JAN 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

NEAR FREEZING TEMPERATURES ARE LIKELY FOR THE OJAI VALLEY LATE
TONIGHT THROUGH MONDAY MORNING.

* FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

NEAR FREEZING TEMPERATURES ARE LIKELY FOR THE OJAI VALLEY EARLY
MONDAY MORNING AND POSSIBLY AGAIN LATE MONDAY NIGHT INTO EARLY
TUESDAY MORNING.

SANTA ANA WINDS ARE EXPECTED MONDAY THROUGH WEDNESDAY...WITH THE
STRONGEST WINDS EXPECTED ON TUESDAY. A WIND ADVISORY MAY BE NEEDED.

* FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SUKUP

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 1:48 PM PSTWind AdvisoryLOXLos Angeles25 hr

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.